Doctor insights on:
Is 400 Mg Of Diphenhydramine To Help Sleep To Much
Is it safe to take 10 mg melatonin and 50 mg diphenhydramine HCl an hour before bed almost every night? I have trouble getting to sleep most nights.
Definitely: 400 mg is the maximum daily dose for severe allergic reactions, in a hospital setting. For sleep, 50 mg should be the maximum, to avoid both unpleasant and even potentially life-threatening adverse events. Central nervous system effects are particularly significant. Even for "benign" meds, packaging dose limits are not suggestions; they balance efficacy with safety and should be followed. ...Read more
Doctor suggested Benadryl (diphenhydramine) to help sleep. Can I take melatonin with it? I have 5mg tablets.
Exceeds recomended: This is twice the recommended dose as a sleep aid. The general therapuetic dose is up to 1mg/kg so you might tolerate this dose ok if you weigh at or above 220 lb. At this level caution is advised. You would likely remai groggy for 4-8 hours under the effects of the medication. Operation of a motor vehicle or tools would be unwise. ...Read more
A little too much: Maybe try some sleepy tea or melatonin. ...Read more
Are there any interactions between diphenhydramine and l-theamine? Can both be taken together safely in recommended amounts for sleep?
No: I am not sure what l-theanine is. However, the only dietary supplements/herbals I know of which should be avoided when taking Diphenhydramine are valerian, st. John's wort, kava kava, and gotu kola; as the combination may enhance CNS depression. I am doubtful that whatever l-theanine is will compound any sedative effects you may experience with Diphenhydramine alone. ...Read more
Usually: 50 mg half an hour prior to bed. Some people respond fine to 25 mg. ...Read more
Yes it is possible.:
Though rare, there have been reported cases of insomnia (sleep problems), restlessness and agitation with use of diphenhyramine (benadryl).Common side effects include, constipation/diarrhea/ drowsy/headache report these to your doctor as soon as possible, confused, agitated, nervous, irregular or fast heartbeat, tremor, trouble passing urine. Please see doctor for proper diagnosis
and care. ...Read more
Yes: However, I would consider 100 mg to be the maximum dose. ...Read more
It depends: Most oral medicines start working 45 to 60 minutes after you take it. ...Read more
Giving Benadryl (diphenhydramine) to a child to make them sleep, what systems shuting down w/overdose?
I took a Benadryl (diphenhydramine) and fell a sleep. It must of wore off because I woke up an hour and a half later, can I take another one?
Read drug label: Please take medications as directed. Instructions are usually printed on the ingredient label. You can always take another one but not until specified amount of time has elapsed. ...Read more
How long does diphenhydramine stay in your system? I took 100mg before sleep, but 12 hours later, I'm still drowsy. The more dosage, the longer?
Takes a while: It sounds like it is still in your system. The half life varies quite a bit from person to person although some sources will describe a half life of around seven hours. That means that seven hours later you can still have half of the medicine in your body. As you can see, you are probably going to need more time to clear it. Stay safe! ...Read more
I was taking diphenhydramine for sleep nightly for months but I don't feel good the next day, now taking doxylamine, what's the difference in the two?
Doxylamine: Doxylamine is a member of the ethanolamine class of antihistamines and has anti-allergy power superior to almost every other antihistamine on the market, with the exception of Diphenhydramine (benadryl); it is also the most effective over-the-counter sedative available in the United States and is more sedating than some prescription hypnotics. En.Wikipedia. Org/wiki/doxylamine. ...Read more
My Dr felt presc sleep meds weren't the choice for me. So I've been taking 100mg diphenhydramine/nightly for 3 yrs. Should I continue to take the OTC?
Better Sleep Hygiene: Try better sleep habits before relying on meds. Maintain regular sleep schedule, do not force sleep, avoid caffeine beverages after lunch, avoid alcohol near bedtime, avoid smoking or other nicotine products, adjust bedroom environment to decrease stimuli (reduce ambient light, turn off television), avoid prolonged use of light-emitting screens before bedtime (laptops, tablets), reduce stress. ...Read more
Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsiness. Sometimes there is an opposite effect, especially with young childen, elderly, or if too much is taken, and you don't sleep. ...Read more
As with any medication, taking amounts over the recommended does can lead to serious side effects. Diphenhydramine overdose can cause the following problems.
dry cotton-like mouth
flushing on the face and skin
inability to urinate
incoherence (not understandable)
lack of sweat
low grade fever
rapid heart rate
the most concerning potential side effect is decrease in respiratory effort or heart beat irregularities that, rarely, could lead to death. ...Read more
Benadryl (diphenhydramine): Depends on your tolerance & if taking other medications. Lowest dose is 25 mg. & can go to 50 mg. Unless otherwise stated by your doctor. ...Read more
Benadryl (diphenhydramine) 200 mg-NOT: A safe dose.Get a more detailed answer ›
Benadryl (diphenhydramine): What milligram dose is each? . I would not recommend more than 50 mg. At 1 time. ...Read more
Yes: First, you are still a minor, an adult should be overlooking your drug intake. Second, you exceeded the recommended amount of benadryl (diphenhydramine) for a single dose, 50 mg max, that's 2 tabs, if that's not working, it means you developed tolerance to the drug, and you may need more to induce sleep, hence the need to look for something else. See your doctor for evaluation of your insomnia, good luck ...Read more
Very sleepy: That would be a high dose of antihistamine there. You would probably get very sleepy although you might turn delirious! I wonder why you are interested in the specific effects of taking so many pills? I would talk with someone a out what you are going through like a primary care doctor or even a psychiatrist. Stay safe! ...Read more